MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 3-0 S/A FS-2; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z398H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Abscess (1690); Purulent Discharge (1812)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent a mass removal veterinary procedure in (b)(6) 2024 and suture was used.Post-op, it was reported by a customer from pismo beach veterinary clinic, that a patient (dog) had a reaction to the suture.They did a mass removal in (b)(6) 2024, and used the suture for that.They said that abscess appeared at surgical site, they cultured it and used antibiotics.They had to do another surgery to remove the tissue around the suture, and there was still suture in there along with puss like substance.On (b)(6) 2024 additional information was received and stated that tissue was thickened and fibrous with multiple draining areas, and mulitple small pieces of clear suture that looked like fishing line.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: customer replied to email feed on (b)(6) with answers and images were attached.Can you identify the lot number of the product that was used? lot no.Tlmbkc was there any deficiency with the device? no, we are thinking it was a reaction to the suture what was the appearance of the suture after the reoperation on the animal? please explain.Tissue was thickened and fibrous with multiple draining areas, and mulitple small pieces of clear suture that looked like fishing line please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6), technical supervisor (b)(6).D4: udi: the manufacture and expiration dates are currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees, that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
PDSII VIO 27IN 3-0 S/A FS-2
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20318012
Report Number2210968-2024-10342
Device Sequence Number7660137
Product Code NEW
UDI-Device Identifier10705031060845
UDI-Public(01)10705031060845(17)280930(10)TLMBKC
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ398H
Device Lot NumberTLMBKC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/18/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown